MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was returned loose in lens tray.Visual inspection found portion of the optic and haptic missing.Clear residue on the lens surface was observed no similar complaints were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated that a 12.6mm micl12.6 implantable collamer lens, -5.0 diopter, tore during loading.There was no patient contact and the backup lens was implanted.The reporter stated that the cause of the event was unknown.
 
Additional Manufacturer Narrative
Corrected data: type of report: supplemental #1 was not successfully submitted before supplemental #2.Usage of device: initial report should be "initial use of device" instead of "unknown".Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: concomitant medical products:: injector, cartridge and injector system models are added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6727139
Report Number2023826-2017-01184
Device Sequence Number16389558
Product Code MTA
UDI-Device Identifier00841542102926
UDI-Public(01)00841542102926(17)171130
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer09/19/2017
09/19/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/19/2017
09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1